Ohio, 2017

Flooding in Ohio, November 18 to 19, 2017

November 18 to 19, 2017 · NWS CLE · 7 events in 7 counties and zones

On Saturday the 18th of November an area of low pressure moved over the lower Great Lakes. A warm front lifted into the area during the morning hours with an initial round of rain showers.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$62,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

On Saturday the 18th of November an area of low pressure moved over the lower Great Lakes. A warm front lifted into the area during the morning hours with an initial round of rain showers. Warm and moisture rich air moved into the region behind the warm front with temperatures warmed into the 50s to even 60s with dew points in the 50s. The area received between 1 1/2 to 2 inches of rain south of OH-30 in Marion, Morrow, Knox, and Richland Counties during the early morning hours through midday. This was soon followed by another round of rain associated with a strong cold frontal passage in the afternoon and evening. Some moderate to heavy rain was imbedded within a large swath of rain, especially south of State Route OH-30 where the heavier rain lingered longer. Rainfall totals for the event averaged 2 to 3 inches, with reports upwards of 3.75 inches. River levels at the onset of the rain were low which allowed for several additional hours response time for the onset of riverine flooding. The overland flooding concerns were greatly improved by Monday morning of the 20th, while some of the larger stem rivers remained in flood through mid week. The most notable river flooding occurred on the Blanchard River at Findlay and the Portage River at Woodville where both locations were inches from major flood stage. A flood watch was issued at 949 am Saturday morning lasting through the evening. Numerous areal and river flood warnings were also issued.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 18, 3:40 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Nov 18, 3:40 PM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
340 PM EST Sat Nov 18 2017

.SYNOPSIS...
Low pressure will track across the lower lakes this evening
dragging an arctic front across the forecast area. Lake effect
snow showers will develop Sunday and linger into Monday when
high pressure builds in.

&&

.NEAR TERM /THROUGH SUNDAY/...
Low pressure system just SW of FDY with Current ht falls near CLE.
Low is forecast to track dragging arctic front across the area.
The arctic front should be SW of the forecast area toward
midnight local. There are some thunderstorms with the system but
the best dynamics and shear is south of the warm front.

Kept the flood watch up basically south of a YNG to FDY line.
The area has received between 1 1/2 to 2 inches with a another
inch or so possible this evening.

Pushed back wind advisory until 7pm.  Warm front just now into
Central Ohio so the winds have not mixed down yet. Once the
arctic front moves through the NW winds will increase to 25 to
35 mph with higher gusts.

Rain will move east of the forecast area overnight. Could see
some snow in the higher elevations of the snowbelt late tonight,
with a dusting or so possible by daybreak.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
The 850 MB temps plunge to -8c by daybreak but by then moisture
is shifting east. Best chance for lake effect snow will be late
Sunday into Sunday night when 850 temps dip to -12c and an upper
level short wave moves across the Eastern Lakes. Still looks to
be below advisory criteria.

The short term begins Monday with high pressure in the over the
lower Ohio Valley. Flow will be off Lake Erie and 850mb temps -7C
although shear will be increasing.  Would expect we begin with snow
showers but they will be decreasing quickly as dry air and high
pressure continue to build and winds back.  Elsewhere expect
increasing sunshine. The next chance for precip will come Tuesday
evening and Tuesday night as another cold front moves through the
area. Will hold precip off until after 00Z Wednesday and begin with
a chance of either rain or snow with highest chance northeast. After
about 3Z will change precip to all snow but will decrease pops as
colder but drier air moves in which should hamper any significant
lake effect.  Highs in the 40s and 50s Monday and Tuesday.  Highs in
the 30s Wednesday.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Not many changes to long term.  It looks like we will be able to
sneak in a dry and quiet Thanksgiving and also a dry Friday.  Low
pressure will move southeast across the northern lakes Friday night
into Saturday.  The usual timing and placement differences are
present in the 12z guidance. But...it looks it could precip at some
point. Will go ahead with chance pops both periods with best chances
across the northern end of the area.  Precip type remains in
question Friday night but Saturday should see all rain.  Given model
differences going no higher than low chance pops seems reasonable.
Thursday will be a chilly day but temps will warm back into the 40s
for the end of the period.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
Low pressure centered near IND will move across NW OH and then
NE over Lake Erie this afternoon and evening. Warm front still
near the Ohio River so winds not mixing down to surface so with
925mb winds 40-45kt could see some llws early this afternoon.
Low will track East across Lake Erie dragging an arctic front
across the forecast area. Will be tsra ahead of the front.
Widespread IFR will envelop the area. Behind the front NW winds
25g35kt will develop. Front should be move east of the forecast
area toward midnight local.

OUTLOOK...Non-VFR continues through Sunday and into Monday
across northeast Ohio and northwest Pennsylvania. A brief period
of Non-VFR possible Tuesday night all areas.

&&

.MARINE...
Will continue with the gale warning as it is.  Low pressure will
move northeast of the lake this evening.  Winds behind the low will
increase out of the northwest to 35-40 knot gales this evening
continuing through the night and into Sunday morning. Winds will
remain out of the northwest through Sunday night before backing to
southwest by Monday. Wind speeds will remain 25 to 30 knots Sunday
afternoon through much of Sunday night.  Wind speeds will remain at
or above 20 knots much of the period Monday through Tuesday before
dropping back to 10 to 15 knots Wednesday and Thursday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory from 7 PM this evening to 10 AM EST Sunday for
     OHZ009>014-019>023-027>033-036>038-047-089.
     Flood Watch until midnight EST tonight for OHZ017-020>023-
     027>033-036>038-047.
     Wind Advisory from 7 PM this evening to 7 AM EST Sunday for
     OHZ003-006>008-017-018.
PA...Wind Advisory from 7 PM this evening to 10 AM EST Sunday for
     PAZ001>003.
MARINE...Gale Warning until 9 AM EST Sunday for LEZ142>144-162>164.
     Gale Warning from 7 PM this evening to 4 PM EST Sunday for
     LEZ145>149-165>169.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB/TK
LONG TERM...
AVIATION...DJB/Kubina
MARINE...TK
Hazardous weather outlook, Nov 18, 5:04 AM EST, 12 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
504 AM EST Sat Nov 18 2017

OHZ003-006-191015-
Lucas-Wood-
504 AM EST Sat Nov 18 2017

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
SUNDAY...

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ011>014-089-PAZ001>003-191015-
Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore-
Northern Erie-Southern Erie-Crawford-
504 AM EST Sat Nov 18 2017

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
SUNDAY...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Lake effect snow showers are expected to develop Sunday as much
colder air moves over the lake. The lake effect could linger into
Monday producing some accumulating snow in the snowbelt.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>144-162>164-191015-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
504 AM EST Sat Nov 18 2017

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EST
SUNDAY...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-145>149-165>169-191015-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
504 AM EST Sat Nov 18 2017

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
SUNDAY...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ009-010-019>023-027>033-036>038-047-191015-
Erie-Lorain-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
504 AM EST Sat Nov 18 2017

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
SUNDAY...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is the possibility for damaging thunderstorm winds this
afternoon and early evening ahead of the cold front.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ007-008-017-018-191015-
Ottawa-Sandusky-Hancock-Seneca-
504 AM EST Sat Nov 18 2017

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
SUNDAY...

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is the possibility for damaging thunderstorm winds ahead of the
cold front this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 flood. Local standard time, as filed.

Flood, Richland

When
November 18, 6:00 PM EST to November 19, 8:00 PM EST
Where
Richland County, Shelby to 1.26 mi NNW of Pavonia
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.880, -82.650

Rainfall in Richland and Ashland Counties was heaviest south of Mansfield, where the airport reported 3.02 for the event. The flooding impacts were primarily isolated to the central and southern half of the counties. There were reports of high water in Mansfield at Ohio 314 and Millsboro Road and Ohio 314 and Flowers Road. Mansfield police said affected areas included the subway and Longview Avenue at Main Street. The street department was called to put up barricades. By 8 pm there were numerous roads flooded across the county. In Shelby the Black Fork was elevated causing the fire department to relocated out of harms way, but ultimately did not breach the banks. The Black Fork south of Melco and into the confluence with the Mohican River were flooded. In Ashland County, numerous campgrounds, vacant this time of year, were inundated in Loudonville from the Mohican River. Other areas in Ashland County that saw flooding were OH-603 and OH-430, as well as County Road 251, just north of County Road 1302. The Ashland County Sheriff’s Office said County Road 1600 between County Road 1575 and County Road 655 in Montgomery Township was closed with high water crossing the road just west of County Road 1575. High water was reported at state Route 603 and state Route 430, and County Road 251 just north of County Road 1302. High water signs went up on County Road 500 west of U.S. Route 250 around 10:30 p.m. Saturday.

Flood, Morrow

When
November 18, 7:00 PM EST to November 19, 4:00 PM EST
Where
Morrow County, 0.22 mi SE of Gist Elevator Arpt to 2.27 mi E of Westfield
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.597, -82.928

Morrow County received over 3 inches of rain on the 18th of November, with a measured 3.25 at Mt. Gilead . This rain has caused flooding throughout the county. Multiple people had to be rescued after driving through water that was over roadways. In Cardington, County Road 11 bridge was damaged and overtopped by flood waters from the Shaw Creek (tributary to the Whetstone Creek) as well as flooding County Road 134. The Big Walnut Creek completely covered County Road 15 at the bridge near County Road 24 south of Marengo. In Chesterville the South Branch of the Kokosing River covered the bridge at County Road 25 between OH-61 and County Road 42.

List of roads flooded as reported to the Sheriff's Office:|St Rt 288 between SR 61 and SR 19|St Rt 229/Rd 170|Rd 8 E of Rd 46|Rd 29 E of Rd 38 |Rd 170 South of Rd 15|SR 61/ SR 229 road completely covered|Rd 61 and Rd76|Rd 57 W St Rt 19|Rd 103 N & S is under water|Cardington Dollar General Parking lot |Rd 38 entire road flooded|Rd 218/Rd 221 Bridge Completely impassable |Rd 9 Bridge near SR 95 completely impassable|Rd 145 E of SR 61|SR 229/Rd166|Rd 170/Rd 15|Rd 21/Rd 26 signs have been hit|Rd 126/Village limits completely flooded|SR 229/Rd165 |Rd 166/Rd 156 off of SR 229|SR 95/Rd 178|Rd 29 off of SR 61.

Flood, Marion

When
November 18, 7:00 PM EST to November 19, 4:00 PM EST
Where
Marion County, 1.7 mi N of Meeker to 0.64 mi WNW of New Bloomington
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.675, -83.298

Moderate to heavy rain fell over Marion County in two waves on November 18th. The first round of rain was during the morning when about an inch and a half fell. By the afternoon another round of showers with another inch to inch and a half fell. Rainfall totals from the area were 3.12 inches in Prospect, 2.50 inches in La Rue, and 2.12 inches in Marion. Widespread overland flooding occurred with numerous road closures. The hardest hit area was in the southern part of the county according to the County Engineer. The runoff resulted in several days of minor flooding along the Scioto River in La Rue, Green Camp, and Prospect. |Some of the roads closed included:| Morral Kirkpatrick Road between Ohio 231 and Powell Road, just east of Morral| Irvin Shoots Road between Hillman Ford Road and Ohio 423, north of Marion| Linn Hipsher Road between Caledonia Northern and Lyons roads, just north of Caledonia| Decliff Road between Ohio 95 and Agosta La Rue Road, just west of New Bloomington| Hillman Ford Road between Pleasant Hill and Marion Williamsport roads and between Kenton Galion and Pleasant Hill roads, northwest of Marion| Pleasant Hill Road between Hillman Ford and Holland roads, northwest of Marion| Holland Road between Marion Williamsport Road and Ohio 309, just west of Marion.

Flood, Stark

When
November 18, 7:00 PM EST to November 19, 2:00 AM EST
Where
Stark County, 1.61 mi SSE of Aultman to 2.09 mi E of Smoketown
Cause
Heavy Rain
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.910, -81.455

Two rounds of rain moved over Stark County on the 18th. The first round during the morning produced around an inch to an inch and a half of rainfall. The second round in the afternoon and evening brought an additional inch to inch and a half. Rainfall reports in the county showed around two inches in the north and west, and over three inches in Canton east and south. The resultant flooding was minor in Canton with flooding on the Zimber Ditch where there were reports of some basement flooding on Furbee and Lucille Avenues, with water approaching businesses on Whipple Avenue Northwest. East of Canton in Louisville the East Branch of the Nimishillen Creek came out of banks flooding State Rt. 153 and Constitution Ave. The most notable flooding was in the southeast part of the county where at 10 pm through 3 am water from the Sandy Creek inundated basements and surrounded homes in Waynesburg on Oakhurst, Grovedale, Broadford Streets, and flooding State Rt 183. Rainfall total estimates in this area were close to four inches. Water backed up into a mobile home park on Cleveland Southwest Avenue in Canton Township from the Nimishillen Creek. North Industry High School recreational grounds inundated with several feet of water.

Flood, Hancock

When
November 18, 7:00 PM EST to November 19, 1:00 PM EST
Where
Hancock County, 2.95 mi SW of Findlay Priebe Arpt to 3.58 mi E of Mt Cory
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
41.091, -83.721

Two round of rain moved into Hancock County on the 18th. The morning rain of over an inch was followed by a heavier rain in the early afternoon with almost two inches. The heavier rain which fell on saturated ground caused widespread minor flooding and road closures in the area. Rainfall reports show two and a half inches to almost three inches. The resultant runoff caused the Eagle and Lye Creeks, and the Blanchard River to reach moderate flood stages. The elevated streambeds caused the local flood waters to linger into Sunday.

The Hancock County Sheriff’s Office issued this list of flooded roadways: |SR 103 - CR 9 - Van Buren Twp.|SR 235 - TR 29 - Orange Twp.|CR 139 - North of SR 12 - Liberty Twp. |SR 613 - CR 140 and TR 142 - Allen Twp.|SR 235 - South of US 224 - Blanchard Twp. |CR 18 CLOSED - North of TR 213 - Allen Twp.|SR 613 - Stretch from I-75 to Fostoria - Allen, Cass, Washington Twp.|US 224 - CR 140 - Liberty Twp.|TR 215 CLOSED - CR 18 to TR 236 - Cass Twp.|CR 330- South of SR 568 - Biglick Twp.|CR 304 - West of CR 698 - Van Buren Twp.|SR 103 - Between TR 59 and TR 60 - Orange Twp. |13000-14100 Block of CR 9 - Eagle Twp.|CR 9 - CR 24 - Eagle Twp.|CR 9 - CR 31 - Eagle Twp.|CR 304 - Between TR 61 and TR 698 - Van Buren Twp. |9000 Block of SR 235 - Blanchard Twp. |CR 139 - TR 95 to CR 97 - Portage Twp. |SR 613 - East of CR 139 - Portage Twp. |SR 186 - South of McComb - Pleasant Twp.|CR 172 - Near TR 240 - Jackson Twp.|CR 330 CLOSED - South of SR 12 - Washington Twp. |US 68 - TR 69 - Madison Twp.|TR 214 CLOSED - Between CR 248 and SR 12 - Cass, Washington Twp.|CR 7 - Between SR 568 and CR 248 - Biglick Twp.|CR 7 - Between CR 248 and TR 251 - Biglick Twp.|TR 70 CLOSED - Between CR 24 and TR 25 - Eagle Twp.|TR 25 CLOSED - Between TR 72 and CR 9 - Eagle Twp.|TR 72 CLOSED - Between CR 26 and TR 25 - Eagle Twp.|CR 203 CLOSED - Between CR 139 and CR 140 - Portage|CR 5 - 24,000 Block - Pleasant Twp.|CR 216 CLOSED - Between CR 23 and TR 260 - Washington Twp.|TR 234 - North of SR 37 - Marion Twp.|TR 208 CLOSED - Between TR 234 and TR 240 - Marion Twp.|SR 37 - Near TR 234 - Marion Twp.|In Findlay, water rose on I-75 around 725 pm.

Flood, Knox

When
November 18, 7:30 PM EST to November 19, 6:00 PM EST
Where
Knox County, Mt Liberty to 3.18 mi ENE of Waterford
Cause
Heavy Rain
Property damage
$50,000
Reported by
911 Call Center
Coordinates
40.350, -82.630

Early day rains brought about an inch and a half to the Mt. Vernon area and across Knox County producing nuisance flooding of ponding on roads. A second round of heavier rain showers, and a few embedded thunderstorms, brought another inch to inch and a half to the area. Storm total rainfall at Mt. Vernon was 3.55 inches. The resultant flooding Saturday Night was more noteworthy and impactful than the first round. The Dry Creek near Mt. Liberty in southwest Knox County washed out the Simmons Church Road bridge between 3226 & 3303. One home had to be evacuated due to flooding at Waterford Road in Middlebury Township along the North Branch of the Kokosing River. Near Mt. Vernon several culverts washed out, there was water in several basements, and numerous roads were closed by flowing water. The Center Run waters threatened flooding of homes in Mount Vernon but ultimately did not inundate the buildings.

In Knox County the following roads were flooded starting around 730 pm November 18: There was several inches of flowing water from Mile Run on Lucerne Road in Fredericktown. Other roads with flooding included Watson Road and State Route 661 just south of Brandon. Beckley Road between State Route 13 and Bryant Road from the North Branch of the Kokosing River. Lower Gambrier Road in the Kokosing Gap Trail parking lot in Mt. Vernon flooded from the Kokosing River. Lanning Rd, Lucerne Rd, Yankee St, Black Rd, Flat Run Rd, O'Brien Rd, Walhounding Rd, Danville- Jelloway Rd, St Louisville Rd, Gilchrist Rd, Columbus Rd, Yauger Rd, Vincent Rd, Upper Fredericktown Rd, Vance Rd, Us 62, Rhinehart Rd, Lower Fredericktown Amity Rd, Lower Gambier Rd, Old Mansfield, Crystal AVe, Jelloway Rd, Paige Rd, Colopy Rd, Old Delaware, Coshocton Rd, White Rd, Apple Valley Dr, Apple Valley Blvd, Possum St, Sycamore Rd, Toms Rd, ST Rt. 36 just past Mt. Liberty.

Flood, Sandusky

When
November 18, 7:30 PM EST to November 19, 5:00 AM EST
Where
Sandusky County, Woodville to 13.24 mi E of Vickery Warner Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.450, -83.380

Radar estimated around two to over three inches of rain fell over portions of Sandusky and Seneca Counties on the afternoon of November 18. 911 centers reported widespread flooding in the counties with dozens of road closures in each county. Over 48 hours after the initial overland flooding mentioned here, the Portage and Sandusky Rivers flooded. The Portage River reached moderate flood stage and the Sandusky River reached minor flood stage. This lead to continued road closures for known spots along the rivers. No properties were inundated.

In Seneca County as of 7:30 p.m., there were reports of at least 19 roads that were flooded. These roads included US 224 east of SR 67; CR 50 near the 2000 block; SR 4 near SR 162; CR 48 near SR 18 at the viaduct; the 4000, 5000 and 7000 blocks of South SR 53; SR 231 North of CR 6; CR 37 between CR 38 and CR 15; CR 58 between SR 19 and SR 4; and the westbound lane of US 224 in the 11000 block east of Attica. There also was flooding or closures at CR 43 and CR 38; CR 48 and TR 123; SR 635 south of CR 592; TR 15 between SR 18 and CR 50; Lelar Street in Clinton Township; the 7000 block of East SR 18; Euclid Avenue between Sandusky Street and Hopewell Avenue; and CR 592 west of SR 635, she said. The spokeswoman said three-fourths of a mile north of Izakk Walton League CR 33 had gravel wash out on the shoulder and SR 101 near Clinton Township Volunteer Fire Department was flooded.

In Sandusky County as of 830 pm the roads flooded included:|County Road 128 between Turnpike and Cr 127 (signs posted)|County Road 183 approximately mile east of State Rte 101|County Road 223 between 242 and 232 also between 260 and 268(2 Places)|County Road 223 between Woodland Ave. and State Rte 510|COUNTY ROAD 201 AND BUCHANAN (signs posted)|CR 117 (FINDLEY RD) AND CR 48 WOODVILLE|CR 164 between CR 215 and OTTAWA CO LINE (SIGNS POSTED) CLOSED|STATE RTE 412 AND STATE RTE 101|COUNTY ROAD 260 BETWEEN 183 AND 177 ALSO BETWEEN 183 AND 175|Finefrock Rd. Near CR 213 (signs will be posted)|CR 229 @ CR 214 (signs posted)|Oakwood Near River St.|FINEFROCK BEFORE STATE RTE 19 (AT THE DIP)|CR 205 BETWEEN 308 AND NORTHWEST ROAD|CR 288 BETWEEN 101 AND 175|CR 205 BETWEEN CR 302 AND CR 308|CR 13 BETWEEN 635 AND CR 58|CR 168 BETWEEN 173 AND COUNTY LINE|Co. Rd 13 between St. Rte. 635 and Co. Rd. 58|CR 90 between CR 55 and CR 59|CR 59 and CR 65|CR 65 TO STATE RTE 590 to CR 74|CR 250 BETWEEN CR 247 AND STATE RTE 6|Christy Rd. CLOSED between St. Rte. 19 and Commerce Drive.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2017Every state in 2017This day in weather historyWarnings in Ohio, November 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 723419, 723421, 723422, 723423, 723425, 723420, 723424.